Alert archive / Illinois / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 113, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 1, 2022, 5:01 AM CDT for Hancock County, McDonough County, Illinois. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2022, 5:01 AM CDT (10:01 UTC)
- Expired
- Aug 1, 2022, 5:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Hancock County, IL, McDonough County, IL
The radar
The Lincoln radar (KILX), 121 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 5:15 AM CDT | HAIL 0.75 | Colchester, IL | |
| Aug 1, 5:23 AM CDT | HAIL 0.75 | 4 Ene Fandon, IL | REPORT FROM MPING: DIME (0.75 IN.). |
| Aug 1, 5:25 AM CDT | TSTM WND DMG | 4 Nw Industry, IL | 50-60 MPH BLEW DOWN SOME 3 INCH DIAMETER LIMBS, ALONG WITH THE HAIL KNOCKING QUITE A FEW LEAVES OFF THE TREES IN THE AREA. |
| Aug 1, 5:25 AM CDT | HAIL 1.25 | 4 Nw Industry, IL | MOSTLY NICKEL TO QUARTERS, WITH A FEW LARGER STONES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 10.0 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 204 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1036 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
125
WUUS53 KDVN 011001
SVRDVN
ILC067-109-011045-
/O.NEW.KDVN.SV.W.0113.220801T1001Z-220801T1045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
501 AM CDT Mon Aug 1 2022
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
East central Hancock County in west central Illinois...
McDonough County in west central Illinois...
* Until 545 AM CDT.
* At 500 AM CDT, a severe thunderstorm was located over Fountain
Green, or 11 miles northeast of Carthage, moving southeast at 50
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Macomb, Colchester, La Harpe, Blandinsville, Industry, Bardolph,
Tennessee, Western Illinois University, Adair, Fandon, Colmar,
Fountain Green, Pennington Point, Doddsville, Webster, Spring Lake,
McDonough County 4-H Grounds and Argyle Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4028 9073 4043 9107 4060 9096 4046 9045
4028 9045
TIME...MOT...LOC 1000Z 294DEG 42KT 4048 9093
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gunkel2 follow-up statements
594
WWUS53 KDVN 011019
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
519 AM CDT Mon Aug 1 2022
ILC067-109-011045-
/O.CON.KDVN.SV.W.0113.000000T0000Z-220801T1045Z/
Hancock IL-McDonough IL-
519 AM CDT Mon Aug 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR EAST CENTRAL HANCOCK AND MCDONOUGH COUNTIES...
At 518 AM CDT, a severe thunderstorm was located near McDonough
County 4-H Grounds, or near Macomb, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Macomb, Colchester, Blandinsville, Industry, Bardolph, Tennessee,
Western Illinois University, Adair, Fandon, Colmar, Fountain Green,
Pennington Point, Macomb Municipal Airport, Doddsville, Spring Lake,
McDonough County 4-H Grounds and Argyle Lake State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4041 9102 4059 9091 4046 9045 4028 9045
4028 9073
TIME...MOT...LOC 1018Z 294DEG 42KT 4039 9067
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Gunkel861
WWUS53 KDVN 011034
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
534 AM CDT Mon Aug 1 2022
ILC067-011043-
/O.CAN.KDVN.SV.W.0113.000000T0000Z-220801T1045Z/
Hancock IL-
534 AM CDT Mon Aug 1 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HANCOCK COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4034 9085 4052 9067 4046 9045 4028 9045
4028 9073
TIME...MOT...LOC 1033Z 294DEG 42KT 4031 9045
$$
ILC109-011045-
/O.CON.KDVN.SV.W.0113.000000T0000Z-220801T1045Z/
McDonough IL-
534 AM CDT Mon Aug 1 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR SOUTHERN MCDONOUGH COUNTY...
At 533 AM CDT, a severe thunderstorm was located over Vermont, or 14
miles northeast of Rushville, moving southeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Macomb, Industry, Bardolph, Western Illinois University, Adair,
Fandon, Pennington Point, McDonough County 4-H Grounds and
Doddsville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4034 9085 4052 9067 4046 9045 4028 9045
4028 9073
TIME...MOT...LOC 1033Z 294DEG 42KT 4031 9045
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GunkelWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 4:11 AM CDT, 50 minutes earlier.
Area forecast discussion, Aug 1, 4:11 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 411 AM CDT Mon Aug 1 2022 .SYNOPSIS... Issued at 410 AM CDT Mon Aug 1 2022 Cold front moving through the area this morning along with a shortwave trof to the north were leading to sporadic severe thunderstorms. This front and storms are expected to continue to move through the area this morning and will likely exit by sunrise for most of the area. 1 to 2 inches of rain has fallen in some areas. This cold front will drive the weather in the short term. && .SHORT TERM...(Today and Tonight) ISSUED AT 410 AM CDT Mon Aug 1 2022 Mainly northwest flow through the period as another wave approaches the area from the west late into Tuesday. The cold front that was south of the area will retreat north as a warm front in response to the wave. Showers and storms could be possible again tonight and into the morning hours of Tuesday. Most of the day today will be rather nice, with temperatures in the 80s, but dewpoints mainly in the 60s across the area. This will lead to a sensible weather day. Concerns turn to tonight. With the boundary retreating all so subtly, and a wave approaching from the west. Weaker H85 flow than today, however still there could lead to some showers and storms. Guidance is less than impressive, especially in the CAM world, however the threat still exists for some storms tonight. As the day shift mentioned, concern for possible heavy rain exists. However at the current time, confidence remains low to increase pops or QPF. This could likely be a scenario where we have to wait until later today to actually get better confidence to change the forecast. .LONG TERM...(Tuesday through Sunday) ISSUED AT 410 AM CDT Mon Aug 1 2022 Long term turns active as heat returns Tuesday and a shortwave for Wednesday looks like a good chance for rain across most of the area. After this, it definitely does look like the ridge builds directly over us leading to very hot conditions for the rest of the week and the weekend. As far as heat goes for Tuesday, not a slam dunk for a heat advisory as two things are limiting confidence. 1. any left over clouds from chc pops in the am. 2. Mixing will likely drop the dewpoints and thus affect the heat indices. At the current time, even with some places at 100 HI in the grids, will hold off on advisory until we have a better idea of pops tonight. Later in the evening and into the morning hours, a shortwave SW of the area will move across the northern CWA. QPF in guidance is light so schc pops are in there. With the wave moving through there will be an increase in deep layer shear. This could lead to some updraft organization. Some hail cannot be ruled out from these storms. Wednesday continues to look like the next decent chance for storms across the entire area as another cold front sags across the area. The CAPE shear parameter space would suggest a chance for severe storms. SPC has a marginal risk for severe weather associated with this front. && .AVIATION...(For the 06Z TAFS through 06Z Monday Night) ISSUED AT 1121 PM CDT Sun Jul 31 2022 VFR conds outside of scattered thunderstorms that will move across portions of the area, ahead of a weak cold front. In the wake of the front on Monday, skies will be clear along with northwest winds ocnly gusting near 20 kts. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Gibbs SHORT TERM...Gibbs LONG TERM...Gibbs AVIATION...Haase
Hazardous weather outlook, Aug 1, 4:22 AM CDT, 39 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 422 AM CDT Mon Aug 1 2022 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-020930- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 422 AM CDT Mon Aug 1 2022 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT There is a chance for showers and storms late tonight and into Tuesday morning mainly across Iowa and northeast Missouri. The main threat from these storms would be frequent lightning and heavy rainfall. Confidence in these storms occurring is low. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Active weather through the rest of the week will bring thunderstorm chances Tuesday night through Thursday morning. Heavy rain is possible from these storms along with a marginal risk of severe weather through that period. Temperatures on the rise will lead to heat indices near or breaking 100 degrees Tuesday and Wednesday and again Saturday. Tuesday and Wednesday, thunderstorms could keep us cooler, so confidence in reaching heat advisory criteria is low at this time. If confidence increases, heat advisories could be needed for portions of the area. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
In the hours before
Special weather statement, Aug 1, 2:49 AM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
249 AM CDT Mon Aug 1 2022
IAZ067-077-078-087>089-ILZ015-016-024-025-010830-
Mercer IL-Henderson IL-Rock Island IL-Henry IL-Henry IA-
Des Moines IA-Washington IA-Muscatine IA-Louisa IA-Jefferson IA-
249 AM CDT Mon Aug 1 2022
...Strong thunderstorms will impact portions of northern Henderson,
southwestern Rock Island, Mercer, western Henry, northern Henry,
northern Des Moines, Louisa, southeastern Washington, southern
Muscatine and northeastern Jefferson Counties through 330 AM CDT...
At 248 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Illinois City to near Wyman to Abingdon.
Movement was southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Muscatine, Aledo, Wapello, Columbus Junction, Mediapolis, Winfield,
Fruitland, Wayland, Morning Sun, Millersburg, Matherville, New
Boston, Brighton, Sherrard, Keithsburg, Grandview, Reynolds, Eliza,
Joy and Columbus City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4131 9042 4089 9129 4115 9189 4147 9108
TIME...MOT...LOC 0748Z 294DEG 27KT 4141 9090 4119 9138 4107 9214
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
GunkelSpecial weather statement, Aug 1, 3:46 AM CDT, 1 hour 15 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
346 AM CDT Mon Aug 1 2022
IAZ088-089-098-099-ILZ025-026-034-035-010930-
Warren IL-Henderson IL-McDonough IL-Hancock IL-Henry IA-
Des Moines IA-Van Buren IA-Lee IA-
346 AM CDT Mon Aug 1 2022
...Strong thunderstorms will impact portions of northern Hancock,
Henderson, Warren, northwestern McDonough, southern Henry, central
Des Moines, northeastern Van Buren and Lee Counties through 430 AM
CDT...
At 345 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Biggsville to near Danville to near
Bentonsport/Vernon. Movement was southeast at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burlington, Fort Madison, Monmouth, Oquawka, Nauvoo, West Burlington,
New London, La Harpe, Roseville, West Point, Dallas City, Danville,
Donnellson, Montrose, Stronghurst, Kirkwood, Blandinsville, Salem,
Prairie City and Middletown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4089 9180 4091 9143 4099 9104 4088 9073
4095 9044 4063 9045 4054 9095 4051 9150
TIME...MOT...LOC 0845Z 312DEG 34KT 4089 9090 4082 9133 4079 9188
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GunkelLocal storm report, Aug 1, 4:28 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
428 AM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM HEAVY SNOW 1 NE FAIRFAX 41.94N 91.76W
08/01/2022 E1.1 INCH LINN IA TRAINED SPOTTER
STORM TOTAL.
&&
ARGSpecial weather statement, Aug 1, 4:28 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
428 AM CDT Mon Aug 1 2022
IAZ089-099-ILZ025-026-034-035-011015-
Warren IL-Henderson IL-McDonough IL-Hancock IL-Des Moines IA-Lee IA-
428 AM CDT Mon Aug 1 2022
...Strong thunderstorms will impact portions of northeastern Hancock,
southern Henderson, southern Warren, McDonough, southwestern Des
Moines and northern Lee Counties through 515 AM CDT...
At 427 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Avon to near Fort Madison. Movement was
southeast at 40 mph.
HAZARD...Winds in excess of 30 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burlington, Macomb, Fort Madison, Carthage, Nauvoo, Bushnell,
Colchester, La Harpe, Roseville, West Point, Dallas City,
Stronghurst, Avon, Blandinsville, Good Hope, Prairie City, Carman,
Terre Haute, Bardolph and Ferris.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
Persons in campgrounds should consider seeking sturdy shelter until
these storms pass.
&&
LAT...LON 4075 9168 4087 9044 4040 9045 4038 9112
TIME...MOT...LOC 0927Z 301DEG 36KT 4065 9042 4062 9139
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH
GunkelLocal storm report, Aug 1, 4:33 AM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
433 AM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 AM HEAVY RAIN 1 NE FAIRFAX 41.94N 91.76W
08/01/2022 E1.10 INCH LINN IA TRAINED SPOTTER
CORRECTS PREVIOUS HEAVY SNOW REPORT FROM 1
NE FAIRFAX. STORM TOTAL.
&&
ARGLocal storm report, Aug 1, 4:42 AM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
442 AM CDT MON AUG 1 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0407 AM HAIL 1 SE WEST BURLINGTON 40.81N 91.16W
08/01/2022 M0.50 INCH DES MOINES IA TRAINED SPOTTER
HALF INCH HAIL FELL BETWEEN 4 AND 410 AM.
TIME ESTIMATED BASED ON RADAR.
&&The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 1:49 AM CDT | Special Weather Statement | DVN | Rock Island | 41 min |
| Aug 1, 2:08 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Rock Island | 37 min |
| Aug 1, 2:12 AM CDT | Severe Thunderstorm Warning | DVN | Henry, Mercer, Rock Island | 33 min |
| Aug 1, 2:44 AM CDT | Severe Thunderstorm Warning | DVN | Henry | 31 min |
| Aug 1, 2:49 AM CDT | Special Weather Statement | DVN | Mercer | 41 min |
| Aug 1, 3:16 AM CDT | Severe Thunderstorm Warning | DVN | Henderson, Henry, Mercer, Warren | 44 min |
| Aug 1, 3:46 AM CDT | Special Weather Statement | DVN | Henderson, Warren | 44 min |
| Aug 1, 4:28 AM CDT | Special Weather Statement | DVN | Henderson, McDonough, Warren | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.